Alert archive / New York / Wind Advisories in 2022
Wind Advisory 7, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Nov 5, 2022, 2:13 PM EDT for 4 counties in New York. It took effect at Nov 5, 2022, 8:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2022, 2:13 PM EDT (18:13 UTC)
- In effect from
- Nov 5, 2022, 8:00 PM EDT
- Expired
- Nov 6, 2022, 3:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Onondaga County, NY, Seneca County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 92 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678 WWUS71 KBGM 051813 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 213 PM EDT Sat Nov 5 2022 NYZ015>018-060800- /O.NEW.KBGM.WI.Y.0007.221106T0000Z-221106T0800Z/ Yates-Seneca-Southern Cayuga-Onondaga- Including the cities of Penn Yan, Seneca Falls, Auburn, and Syracuse 213 PM EDT Sat Nov 5 2022 ...WIND ADVISORY IN EFFECT FROM 8 PM EDT THIS EVENING TO 3 AM EST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Yates, Seneca, Southern Cayuga and Onondaga counties. * WHEN...From 8 PM EDT this evening to 3 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NICOSIA
2 follow-up statements
124 WWUS71 KBGM 060135 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 935 PM EDT Sat Nov 5 2022 NYZ015>018-060800- /O.CON.KBGM.WI.Y.0007.000000T0000Z-221106T0800Z/ Yates-Seneca-Southern Cayuga-Onondaga- Including the cities of Penn Yan, Seneca Falls, Auburn, and Syracuse 935 PM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Yates, Seneca, Southern Cayuga and Onondaga counties. * WHEN...Until 3 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
869 WWUS71 KBGM 060755 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 255 AM EST Sun Nov 6 2022 NYZ015>018-060900- /O.EXP.KBGM.WI.Y.0007.000000T0000Z-221106T0800Z/ Yates-Seneca-Southern Cayuga-Onondaga- Including the cities of Penn Yan, Seneca Falls, Auburn, and Syracuse 255 AM EST Sun Nov 6 2022 ...WIND ADVISORY WILL EXPIRE AT 3 AM EST THIS MORNING... Winds have diminished across the Advisory area. It will remain breezy through the morning, with a few gusts 30 to 35 mph possible, below Wind Advisory criteria. $$ MPH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Nov 5, 1:47 PM EDT, 26 minutes earlier.
Area forecast discussion, Nov 5, 1:47 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 147 PM EDT Sat Nov 5 2022 .SYNOPSIS... High pressure will linger across the region into this evening with well above average temperatures. There will be a few scattered showers this afternoon with more widespread showers expected late tonight into Sunday night. A weak cold front will cross the region early on Monday with drier but still mild weather following the front for next week. && .NEAR TERM /THROUGH SUNDAY NIGHT/... We will be issuing a wind advisory from Yates County northeast to Onondaga County for tonight (roughly 00z-12z or so). The 12z NAM shows upper level low embedded within a larger scale trough over the western 1/2 of the country over IA moving northeast tonight reaching James Bay Canada by 12z Sunday. This feature will push a cold front and associated trough into the eastern Great Lakes. With the strong persistent vertically stacked upper level anticyclone remaining stationary off the northeast coast, this will lead to an increased pressure gradient across NY and PA tonight. Despite the increased pressure gradient this is a tricky wind forecast since we are looking at southerly winds and cooler air stuck down near the surface layer. This tends to slow down higher wind gusts from mixing down and hence generally precludes reaching impactful winds at the surface despite strong pressure gradients. So we look at low-level lapse rates and how far down the higher winds get. Based on the 12z NAM, places like PEO and SYR see a nearly dry adiabatic lapse rate up to 1900 feet AGL where model winds are running 45 to 50 knots. 40 knots sustained winds reach down to 1000 feet AGL around 4-8z tonight. The soundings from the 12z NAM is similar at SYR but 1 or 2 knots lighter. Also both locations downslope off the higher mountains from the southwest as well. Local study on south winds using stability and wind speeds combined strongly suggests advisory winds at PEO and SYR from the NAM 12z run. The latest HRRR is a tad stronger. The 12z GFS also looks a tad stronger than the NAM as well. As for POPs, we are seeing patchy drizzle and light rain showers from Bradford County PA northeast to Otsego, Chenango and Delaware Counties in NY and in much of northeast PA/Sullivan County NY. These areas are seeing enough low-level moisture upsloping on southerly winds which is leading to the very light precipitation. We will continue POPs for drizzle/light rain showers until showers from approaching upper level low and front that will reach the eastern Lakes by 12z Sunday. For Sunday, front weakens and nearly stalls over our area as the strongest upper level support heads off far to our northwest. Hence there will be scattered showers around most of Sunday. For Sunday night, larger upper level trough slides north of the Great lakes into eastern Quebec. This feature will force another low-level high pressure system into the Great Lakes by Monday. This will be the impetus to strengthen the stalled front over our area pushing it to northern NY southwest to northeast PA by 12z Monday. Hence our area will see more showers Sunday night which taper off late Sunday night/Monday morning. && .SHORT TERM /SUNDAY NIGHT/... A frontal boundary will continue to decay across the region being overcome by a strong mid level ridge to the south. Enough lift and moisture may still be around east of I-81 in the evening for a few showers. Most locations should stay dry but a shower or two still may produce a quick tenth to quarter of an inch given the higher amounts of moisture in place. Temperatures Sunday night will not fall much due to clouds and southwesterly winds only into the 50's with the higher values the further east you go. && .LONG TERM /MONDAY THROUGH FRIDAY/... Strong high pressure is expected to build into the region Monday then pass over the region Wednesday and Thursday. This should result in a mostly sunny/ clear most of next week. While the airmass will be cooler with this high pressure system it won't be abnormally cold for this time of the year. Even with a wind shift to more northwesterly Monday highs should still get well into the 60's given the limited CAA push from the decaying front. Highs do trend back down into the 50's Tuesday and Wednesday with a reinforcing shot of somewhat chilly air from Canada. Lows on average should fall back into the 30's with a few 20's in valley locations Tuesday night. More forecast uncertainty past Thursday with two potential weather makers. The first is a stronger cold front moving across the central and eastern portions of the country. Our second weather potential maker is a low pressure system modeled to develop around the southeast United States and interact with the front. Quite a few waffles being served up by modeling and various ensembles which is typical in the day 5-7 window. Everything from full interaction and a heavy rain event to a dry cold frontal passage. Given the uncertainty lowered the shower chances a bit from blended model guidance centered around Friday as timing could still change as well. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... BGM, ITH and ELM will continue to flirt with MVFR ceilings this afternoon before becoming VFR around 00z. Then from south to north ceilings will lower overnight with AVP dropping to MVFR first around 07z, BGM 11z, ITH 12z, RME/ELM, 13z-14z and finally SYR by 16z as showers spread across the region. AVP could drop to IFR as early as 13z and stay low through 18z. There is considerable uncertainty at this time for AVP. For now, guidance consensus is for 900 feet in OVC after 13z so went with this in terminal. Winds will be southerly and increase to 13 to 18 knots with gusts solidly 25 to 35 knots especially SYR. RME's winds will be more southeasterly due to the terrain influences of the Mohawk Valley hence we have LLWS in this terminal since winds around 2000 feet AGL will be 200 degrees 40-50 knots at times. Outlook... Sunday Afternoon into Monday morning...Occasional restrictions possible in areas of light rain showers as a front pushes through. Late Monday into Wednesday...High pressure building back in with VFR conditions expected. && .CLIMATE... Very warm weather this weekend may set some high temperature records along with warmest minimum temperature values for 11/5 and 11/6. Syracuse today stands the highest chance to break the record high of 73 set back in 2015 for today with a forecasted high of 77. Binghamton and Scranton are looking to fall a few degrees short of records set back in 2015(BGM) and 1935(AVP). By midnight tonight, the coldest temperatures in the 24 hour period may be within a degree or two on either side of the record warm minimum temperatures. Syracuse 57 (1948) Binghamton 56 (2015) Scranton 61 (1938) On the calendar day 11/6 the warmest minimum temperature values are forecasted to be set at all three climate sites. Syracuse forecast: 61, current record 55 (1912) Binghamton forecast: 61 current record 53 (2015) Scranton forecast: 64 current record 60 (1938) However, high temperatures are forecasted a few degrees shy of record values on 11/6 at all three sites. Syracuse forecast: 71, current record 75 (1948) Binghamton forecast: 68, current record 70 (2005) Scranton forecast: 72, current record 77 (2015) && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DJN NEAR TERM...DJN SHORT TERM...MWG LONG TERM...MWG AVIATION...DJN CLIMATE...
Hazardous weather outlook, Nov 5, 9:56 AM EDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 956 AM EDT Sat Nov 5 2022 NYZ022>025-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048- 072-061400- Steuben-Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 956 AM EDT Sat Nov 5 2022 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-015>018-061400- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga- 956 AM EDT Sat Nov 5 2022 This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. The potential exists for southerly wind gusts to 50 mph this evening into the overnight across the northern Finger Lakes to the Greater Syracuse area and northern Oneida County. Stay tuned to NOAA Weather Radio or your favorite media outlet for the latest information on this developing weather situation. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NICOSIA
Nearby
Wind Advisories in New York, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.